Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 15, NWS Elko, NV

June 15, 20204 counties in Nevada

NWS Elko, NV issued this wind advisory at Jun 15, 2020, 2:02 PM PDT for 4 counties in Nevada. It took effect at Jun 16, 2020, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2020, 2:02 PM PDT (21:02 UTC)
In effect from
Jun 16, 2020, 11:00 AM PDT
Expired
Jun 16, 2020, 11:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WWUS75 KLKN 152102
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
202 PM PDT Mon Jun 15 2020

NVZ035-037-041-161215-
/O.NEW.KLKN.WI.Y.0015.200616T1800Z-200617T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Blue Eagle Ranch, and Duckwater
202 PM PDT Mon Jun 15 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Southern Lander County and Southern 
  Eureka County and Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-161215-
/O.NEW.KLKN.WI.Y.0015.200616T1800Z-200617T0600Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
202 PM PDT Mon Jun 15 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 11 AM to 11 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
4 follow-up statements
127 
WWUS75 KLKN 160909
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
209 AM PDT Tue Jun 16 2020

NVZ035-037-041-170015-
/O.CON.KLKN.WI.Y.0015.200616T1800Z-200617T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Blue Eagle Ranch, and Duckwater
209 AM PDT Tue Jun 16 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Southern Lander County and Southern 
  Eureka County and Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-170015-
/O.CON.KLKN.WI.Y.0015.200616T1800Z-200617T0600Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
209 AM PDT Tue Jun 16 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 11 AM to 11 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
935 
WWUS75 KLKN 162125
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
225 PM PDT Tue Jun 16 2020

NVZ035-037-041-171500-
/O.NEW.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/
/O.CON.KLKN.WI.Y.0015.000000T0000Z-200617T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Blue Eagle Ranch, and Duckwater
225 PM PDT Tue Jun 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
WEDNESDAY...

* WHAT...For the Frost Advisory, temperatures as low as 36 will 
  result in frost formation. For the Wind Advisory, west winds 
  20 to 25 mph with gusts up to 45 mph.

* WHERE...White Pine County, Southern Lander County and Southern 
  Eureka County and Northeastern Nye County.

* WHEN...For the Frost Advisory, from 11 PM this evening to 8 AM 
  PDT Wednesday. For the Wind Advisory, until 8 PM PDT this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost could kill sensitive 
  outdoor vegetation if left uncovered.

* ADDITIONAL DETAILS...Temperatures will begin to fall as winds
  die down tonight. Clearing is expected overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

NVZ040-171500-
/O.NEW.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/
/O.CON.KLKN.WI.Y.0015.000000T0000Z-200617T0600Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
225 PM PDT Tue Jun 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
WEDNESDAY...

* WHAT...For the Frost Advisory, temperatures as low as 36 will 
  result in frost formation. For the Wind Advisory, west winds 
  15 to 25 mph with gusts up to 45 mph.

* WHERE...Northwestern Nye County.

* WHEN...For the Frost Advisory, from 11 PM this evening to 8 AM 
  PDT Wednesday. For the Wind Advisory, until 11 PM PDT this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost could kill sensitive 
  outdoor vegetation if left uncovered.

* ADDITIONAL DETAILS...Temperatures will begin to fall as winds
  die down tonight. Skies will clear overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

NVZ030-031-034-036-038-039-171500-
/O.NEW.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, 
Lee, South Fork, Spring Creek, Ruby Lake, and Oasis
225 PM PDT Tue Jun 16 2020

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Humboldt County, Northern Elko County, Ruby Mountains 
  and East Humboldt Range, Northern Lander County and Northern 
  Eureka County, Southwest Elko County and South Central Elko 
  County.

* WHEN...From 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Temperatures will begin to fall as
  precipitation tapers off and winds die down tonight. Partial
  clearing is expected overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
645 
WWUS75 KLKN 170259
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
759 PM PDT Tue Jun 16 2020

NVZ035-037-041-171500-
/O.EXP.KLKN.WI.Y.0015.000000T0000Z-200617T0300Z/
/O.CON.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Blue Eagle Ranch, and Duckwater
759 PM PDT Tue Jun 16 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds have decreased to below criteria in most central Nevada.
Therefore the wind advisory will be allowed to expire.

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...White Pine County, Southern Lander County and Southern 
  Eureka County and Northeastern Nye County.

* WHEN...From 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NVZ040-171500-
/O.CON.KLKN.WI.Y.0015.000000T0000Z-200617T0600Z/
/O.CON.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
759 PM PDT Tue Jun 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT WEDNESDAY...

* WHAT...For the Wind Advisory, northwest winds 15 to 20 mph with
  gusts to 35 mph. For the Frost Advisory, temperatures as low as
  36 will result in frost formation.

* WHERE...Northwestern Nye County.

* WHEN...For the Wind Advisory, until 11 PM PDT this evening. 
  For the Frost Advisory, from 11 PM this evening to 8 AM PDT 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost could kill sensitive 
  outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

NVZ030-031-034-036-038-039-171500-
/O.CON.KLKN.FR.Y.0004.200617T0600Z-200617T1500Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, 
Lee, South Fork, Spring Creek, Ruby Lake, and Oasis
759 PM PDT Tue Jun 16 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Northern Elko County, Humboldt County, Ruby Mountains 
  and East Humboldt Range, Northern Lander County and Northern 
  Eureka County, South Central Elko County and Southwest Elko 
  County.

* WHEN...From 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
514 
WWUS75 KLKN 170609 AAA
NPWLKN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Elko NV
1109 PM PDT Tue Jun 16 2020

NVZ040-171500-
/O.EXP.KLKN.WI.Y.0015.000000T0000Z-200617T0600Z/
/O.NEW.KLKN.WI.Y.0016.200617T0609Z-200617T0700Z/
/O.CON.KLKN.FR.Y.0004.000000T0000Z-200617T1500Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
1109 PM PDT Tue Jun 16 2020


...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...For the Frost Advisory, temperatures as low as 36 will
  result in frost formation. For the Wind Advisory, north winds 10
  to 15 mph. The Wind Advisory has expired. A few spots may still
  be gusty, but most winds are diminishing. 

* WHERE...Northwestern Nye County.

* WHEN...For the Frost Advisory, until 8 AM PDT Wednesday. 

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

NVZ030-031-034>039-041-171500-
/O.CON.KLKN.FR.Y.0004.000000T0000Z-200617T1500Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, 
McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, 
Spring Creek, Ruby Lake, Oasis, Blue Eagle Ranch, and Duckwater
1109 PM PDT Tue Jun 16 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Northern Elko County, Humboldt County, White Pine 
  County, Ruby Mountains and East Humboldt Range, Southern 
  Lander County and Southern Eureka County, Northern Lander 
  County and Northern Eureka County, South Central Elko County, 
  Southwest Elko County and Northeastern Nye County.

* WHEN...Until 8 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 15, 10:49 AM PDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 15, 10:49 AM PDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1049 AM PDT Mon Jun 15 2020

.SYNOPSIS...Warm and breezy across the region today, with some
light rains moving into NW NV this afternoon. Showers expand
across most of northern and portions of central NV this evening
through Tuesday afternoon.

&&

.UPDATED FIRE WEATHER...Fire zones 426 and 427 went with critical
fuel status today and so issued headlines for these zones. May
need to include 426 for tomorrow, but will need to investigate
further. No other updates are planned this morning.

&&

.PREV DISCUSSION... /ISSUED AT 346 AM /

SHORT TERM...Today through Tuesday. Broad trough energy pushing
into the Pacific NW today leading to warmer southwesterly flow
over northern and central NV with high temperatures this afternoon
near 80 degrees in most valley locations. Winds also increase and
become gusty at times this afternoon as a cold front passes
through the region. Some relatively light rains showers are
expected to move into NW Humboldt County by around noon today, and
then spread east and south across most of northern and portions
of central NV this evening and tonight. Best chance for more
moderate rain totals by Tuesday afternoon will be across mountains
of Elko County where a quarter to a half inch of QPF is possible.

LONG TERM...Wednesday through next Sunday.

Good model agreement in the long term brings higher confidence in
the forecast details.

The longwave trof will continue its slow retreat northeastward
away from the West, which will relax the gradients over the Great
Basin, allowing for lighter winds. This will also cause the next
shortwave rounding the long wave trof on Thursday and Thursday
night to keep showers just to the north of Nevada. Ridging then
builds over the West Friday through Sunday.

This spells out dry conditions through the long term period with a
steady warming trend. Near normal temperatures on Thursday and
Friday will become above normal over the weekend, with many
valleys into the lower to middle 90's by Sunday. Low temperatures
in the 40's on Friday morning will climb into the 50's over the
weekend. Winds will remain on the lighter side.

AVIATION...VFR conditions will continue over northern and central
Nevada through the next 24 hours. Winds will increase late this
morning at all TAF sites, SW-W10-20KT with gusts 25-30KT after
17Z.

FIRE WEATHER...Warm today with gusty winds across the region. RHs
across much of central and portions of NE NV are expected to
lower into the 10-15 percent range this afternoon, resulting in
critical fire weather conditions. As for northeastern and north-
central NV today, RHs will be elevated due to a passing cold
front. This front will also bring some rain showers to Humboldt
County by this afternoon, which will expand east and slightly
south tonight into Tuesday. Winds will be gusty again on Tuesday
afternoon, with critical RHs limited to central NV zones as
showers pass over northern NV. At this time not expecting any
thunderstorms to develop today, however there may be a little TS
activity Tuesday afternoon across portions of northern NV, with
best chances being across northern Elko County.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM PDT this evening for Central Nevada-
Toiyabe-Central Nevada-Toiyabe-Eastern Elko County-Northern Nye
County-Mojave.

Red Flag Warning until 8 PM PDT Tuesday for White Pine and
Northeast Nye Counties.

&&

86/99/86

Nearby

Wind Advisories in Nevada, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.